Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 25, 2018, 6:27 PM CDT for Cotton County, Jefferson County, Stephens County, Oklahoma; Clay County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2018, 6:27 PM CDT (23:27 UTC)
- Expired
- Mar 25, 2018, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cotton County, OK, Jefferson County, OK, Stephens County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666
WUUS54 KOUN 252327
SVROUN
OKC033-067-137-TXC077-260015-
/O.NEW.KOUN.SV.W.0013.180325T2327Z-180326T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
627 PM CDT SUN MAR 25 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in southern Oklahoma...
Southwestern Stephens County in southern Oklahoma...
Southeastern Cotton County in southwestern Oklahoma...
Northwestern Clay County in northern Texas...
* Until 715 PM CDT
* At 627 PM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Randlett to 5 miles southwest of
Waurika, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Waurika, Comanche, Temple, Hastings, Addington, Waurika Lake, Corum
and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3437 9813 3437 9774 3421 9764 3408 9815
3412 9841
TIME...MOT...LOC 2327Z 238DEG 27KT 3417 9832 3412 9807
HAIL...1.25IN
WIND...60MPH
$$
MAHALE2 follow-up statements
346
WWUS54 KOUN 252341
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
641 PM CDT SUN MAR 25 2018
TXC077-252351-
/O.CAN.KOUN.SV.W.0013.000000T0000Z-180326T0015Z/
Clay TX-
641 PM CDT SUN MAR 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3437 9813 3437 9774 3428 9768 3415 9799
3417 9835
TIME...MOT...LOC 2341Z 233DEG 30KT 3429 9819 3417 9797
$$
OKC033-067-137-260015-
/O.CON.KOUN.SV.W.0013.000000T0000Z-180326T0015Z/
Jefferson OK-Stephens OK-Cotton OK-
641 PM CDT SUN MAR 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN JEFFERSON...SOUTHWESTERN STEPHENS AND EAST CENTRAL
COTTON COUNTIES...
At 641 PM CDT, severe thunderstorms were located along a line
extending from near Temple to near Waurika, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waurika, Comanche, Temple, Hastings, Addington, Waurika Lake, Corum
and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3437 9813 3437 9774 3428 9768 3415 9799
3417 9835
TIME...MOT...LOC 2341Z 233DEG 30KT 3429 9819 3417 9797
HAIL...1.00IN
WIND...60MPH
$$
MAHALE504
WWUS54 KOUN 260006
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
706 PM CDT SUN MAR 25 2018
OKC033-067-137-260016-
/O.EXP.KOUN.SV.W.0013.000000T0000Z-180326T0015Z/
Jefferson OK-Stephens OK-Cotton OK-
706 PM CDT SUN MAR 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON...
SOUTHWESTERN STEPHENS AND EAST CENTRAL COTTON COUNTIES WILL EXPIRE AT
715 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3437 9813 3437 9774 3428 9768 3415 9799
3417 9835
TIME...MOT...LOC 0006Z 238DEG 27KT 3439 9801 3427 9779
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:36 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 25, 4:36 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 436 PM CDT Sun Mar 25 2018 ...Mesoscale Update... && .DISCUSSION... Our earlier thinking with regards to convective initiation potential hasn't changed much. The chance that storms will develop is still fairly low. GOES-16 visible satellite loop does show towering cumulus and some faint small anvils in eastern cotton County and northern Clay County near a subtle confluence boundary, but no deep/sustained convection yet. One big negative is neutral mid-level heights and lack of large scale forcing. We can get convection without this along convergence boundaries (i.e., the dryline), but this is more common later in the season when boundary layer moisture is deeper/richer and heating is more significant. Even though moisture is fairly rich with mid 60 degree surface dew points, without a deep well-defined dryline circulation and large scale ascent, we may not see much later this afternoon and evening. Our main hope is some indication of very subtle small-scale upper ascent that may be approaching from the west, as evident by enhancement in high based cumulus and some cirrus moving into western north Texas just to the west of the area of enhanced cumulus. BRB && .PREV DISCUSSION... /issued 215 PM CDT Sun Mar 25 2018/ DISCUSSION... Primary forecast issue is the risk of severe weather today. For this afternoon into the early evening, there is the potential for isolated convective initation near the Red River across southwest Oklahoma/western north Texas. A warm front is expected to gradually lift northward and is forecast to be located just north of the Red River by late this afternoon. At the same time, a dry line is forecast to be located across southwest Oklahoma, southward into western north Texas. Isolated convective initation will be possible near the intersection of these two boundaries where a dry line bulge is forecast to develop. If thunderstorm(s) develop, and are able to sustain themselves, effective bulk shear >50 knots and MLCAPE >3000 J/kg will be more than sufficient for supercells. In addition, if a storm is able to track along the warm front, enhanced low-level wind shear and will result in an attendant tornado threat. Late tonight, isentropic ascent is forecast to increase, with a the chance of scattered showers/storms increasing--especially across the eastern two-thirds of Oklahoma and western north Texas. Some fog will also be possible, especially across north central/northwest Oklahoma with continued low-level moisture advection. For tomorrow afternoon, strong to severe thunderstorms are expected to develop along a moisture gradient/quasi-dry line across central Oklahoma, southwestward into western north Texas. These thunderstorms are expected to coalesce into an MCS through Monday evening. Periods of showers/storms are expected Monday night through Tuesday night with increasing meridional flow and continued insentropic ascent/moisture advection. Widespread 2-3" of rainfall are expected from near I-44 to the southeast. Localized flooding (including River Flooding) will be possible, especially where training of thunderstorms occurs. A Flood Watch may need to be issued in subsequent forecasts. Showers and storms will slowly shift southeastward with heavy rainfall ending across southeast Oklahoma Tuesday night. Additional showers and perhaps isolated storms will be possible on Wednesday in association with a shortwave trough. The highest chance of rain might be across southern Oklahoma and western north Texas. Rainfall amounts should be lighter with this system. Another wave (from the northwest) may result in another chance of showers on Thursday as well. Abundant cloud cover, precipitation, and a post-frontal air masses will result in cool temperatures Tuesday through Friday with high temperatures below average in this period. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 60 75 57 / 30 40 50 80 Hobart OK 76 64 81 55 / 10 10 20 40 Wichita Falls TX 85 67 83 61 / 30 30 50 70 Gage OK 74 58 77 46 / 10 10 0 20 Ponca City OK 56 55 74 52 / 70 60 40 60 Durant OK 71 62 75 64 / 40 30 40 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/17
Hazardous weather outlook, Mar 25, 11:54 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Sun Mar 25 2018 OKZ004>048-050>052-TXZ083>090-261700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Sun Mar 25 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms late this afternoon into the overnight hours. The Marginal Risk includes all locations except western Oklahoma. Isolated strong to severe thunderstorms may develop late this afternoon across western north Texas and southwest Oklahoma; however, more widespread showers and thunderstorms are expected tonight. Thunderstorms are expected to develop across western north Texas and expand northeastward overnight. The primary hazards will be large hail up to the size of golf balls and damaging wind gusts up to 60 mph. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across much of Oklahoma and western north Texas should prepare for severe weather operations late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorm chances will continue primarily through Thursday. There is a Slight Risk for severe thunderstorms on Monday over much of central and southern Oklahoma into north Texas. The Slight Risk area is surrounded by a Marginal Risk that covers all but far northwest Oklahoma. .Heavy Rainfall and Flooding... Heavy rain may cause localized flooding in the general vicinity of I-44 on Monday evening and night. The area of heavy rainfall will shift southeast on Tuesday, affecting mainly south-central and southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Mar 25, 5:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL HOLLIDAY 33.81N 98.69W
03/25/2018 E0.88 INCH ARCHER TX FIRE DEPT/RESCUE
0526 PM HAIL 1 N HOLLIDAY 33.83N 98.69W
03/25/2018 E0.88 INCH ARCHER TX AMATEUR RADIO
DIME TO NICKEL SIZE HAIL COVERED THE GROUND JUST NORTH OF
HOLLIDAY.
&&
BRBLocal storm report, Mar 25, 5:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 2 W SHEPPARD AFB 33.98N 98.54W
03/25/2018 E0.88 INCH WICHITA TX TRAINED SPOTTER
NICKEL SIZE HAIL AND ESTIMATED WIND GUSTS TO 50 MPH.
&&
BRBLocal storm report, Mar 25, 5:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 1 N WICHITA FALLS 33.90N 98.51W
03/25/2018 E0.75 INCH WICHITA TX AMATEUR RADIO
PEA TO DIME SIZE HAIL ON THE NORTH SIZE OF WICHITA FALLS.
&&
BRBLocal storm report, Mar 25, 6:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 S DEAN 33.90N 98.35W
03/25/2018 E0.75 INCH CLAY TX STORM CHASER
REPORTED VIA SPOTTERNETWORK.
0605 PM HAIL 5 WSW DEAN 33.92N 98.43W
03/25/2018 E1.25 INCH WICHITA TX STORM CHASER
REPORTED VIA SPOTTERNETWORK.
0608 PM HAIL 1 NE DEAN 33.96N 98.34W
03/25/2018 E0.88 INCH CLAY TX STORM CHASER
REPORTED VIA SPOTTERNETWORK.
&&
BRBLocal storm report, Mar 25, 6:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL SHEPPARD AFB 33.98N 98.50W
03/25/2018 M0.75 INCH WICHITA TX OFFICIAL NWS OBS
OBSERVER MEASURED 3/4TH INCH HAIL AT SHEPPARD AFB.
&&
BRBLocal storm report, Mar 25, 6:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT SUN MAR 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 2 NNE BYERS 34.10N 98.18W
03/25/2018 E0.75 INCH CLAY TX STORM CHASER
REPORTED VIA SPOTTERNETWORK.
&&
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:08 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Mar 25, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 39 min |
| Mar 25, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 43 min |
| Mar 25, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 42 min |
| Mar 25, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
| Mar 25, 5:17 PM CDT | Special Weather Statement | OUN | Wichita | 28 min |
| Mar 25, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.